Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 182, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2004, 4:19 PM MDT for Arthur County, Nebraska. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2004, 4:19 PM MDT (22:19 UTC)
- Expired
- Jul 5, 2004, 5:15 PM MDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Arthur County, NE
The radar
The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:40 PM MDT | HAIL 1 | 9 E Arthur, NE | NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:20 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 052219 SVRLBF NEC005-052315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 419 PM MDT MON JUL 5 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARTHUR COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 515 PM MDT * AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ARTHUR...AND MOVING EAST AT 30 MPH. RADAR ALSO INDICATED ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS MOVING EAST AT 25 MPH AND ABOUT TO ENTER SOUTHWESTERN ARTHUR COUNTY * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTHERN ARTHUR COUNTY THROUGH 515 PM MDT LAT...LON 4164 10199 4141 10197 4140 10142 4165 10143 $$ KAR/MASEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:07 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 5, 3:07 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 407 PM CDT MON JUL 5 2004 ...FORECAST FOCUS WILL BE ON CONVECTION THIS EVENING... .DISCUSSION... ETA MODEL IS HANDLING THE POSN OF THUNDERSTORMS BETTER THIS AFTERNOON THAN THE GFS. SMALL MCS SHOULD FORM IN NERN CO AND TRACK SE INTO NWRN KS TONIGHT. SWRN ZONES WILL BE IMPACTED ON THE NRN PERIPHERY THIS EVENING. MOST OF ACTIVITY SHOULD EXIT SOUTHWEST SOON AFTER 03Z WITH ONLY AN ISOLATED SHOWER OR STORM LINGERING. OTHER SHOWERS AND A FEW THUNDERSTORMS SHOULD CLIP NERN ZONES TONIGHT AS UPPER TROUGH MOVES ACROSS ERN DAKOTAS INTO MN. HIGH PRESSURE WILL BUILD IN FROM THE WEST OVERNIGHT WITH STRATUS COVERING THE NRN HALF OF FORECAST AREA INTO TUESDAY MORNING. TEMPS WILL BE COOL RANGING MAINLY IN THE LOWER 70S. HAVE ADDED 20 POPS TO NORTHEAST ZONES WED AFTN AND EVENING IN ERN GRADIENT OF SB CAPES 1500-2000 J/KG. STRONG HEATING TO OCCUR THU AS SFC LOW DEEPENS IN THE NRN NEBR PNHDL. TEMPS MAY APPROACH 100 IN FAR SW BUT HAVE LIMITED TO MID 90S DUE TO RECENT RAIN/MOISTURE. 20-30 PERCENT CHANCES OF SHOWERS AND THUNDERSTORMS THU NIGHT THROUGH SATURDAY WITH THE PASSAGE OF SFC FRONT AND FRONT BECOMING STALLED OUT ACROSS NEBRASKA. TEMPS SHOULD BE IN THE MID TO UPPER 80S FRI-MON EXCEPT COOLER IN AREAS OF INCREASED CLOUDS OR AREAS NORTH OF FRONT...WHICH WILL BE DIFFICULT TO DETERMINE AT THIS TIME. .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
Hazardous weather outlook, Jul 5, 2:08 PM MDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 PM CDT MON JUL 5 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-061200- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 308 PM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE ENTIRE OUTLOOK AREA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREAT...WITH THE GREATEST THREAT MAINLY SOUTHWEST OF AN ELLSWORTH IN SHERIDAN COUNTY...TO BROKEN BOW IN CUSTER COUNTY. STORMS HAVE DEVELOPED OVER THE PANHANDLE OF NEBRASKA THIS AFTERNOON AND WILL MOVE EAST AND SOUTHEAST ACROSS THE OUTLOOK AREA. LOCALLY HEAVY RAINFALL COULD ACCOMPANY THE STRONGEST STORMS AND PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY AND WEDNESDAY...THUNDERSTORMS ARE EXPECTED TO STAY SOUTH OF THE OUTLOOK AREA. THURSDAY THROUGH SATURDAY...AFTERNOON THUNDERSTORMS CONTINUING INTO THE OVERNIGHT REENTER THE FORECAST FOR THE ENTIRE OUTLOOK AREA. SEVERE WEATHER IS POSSIBLE...HOWEVER IT IS STILL TOO EARLY TO PIN POINT THE GREATEST THREAT AREAS. SUNDAY...THUNDERSTORMS ARE EXPECTED AT THIS TIME TO REMAIN SOUTH AND EAST OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. MASEK
In the hours before
Local storm report, Jul 5, 4:17 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
517 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 11 NE OSHKOSH 41.52N 102.19W
07/05/2004 0.75 INCH GARDEN NE PUBLIC
&&
CDHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:01 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 59 min |
| Jul 4, 6:07 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| Jul 4, 6:54 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 66 min |
| Jul 4, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 61 min |
| Jul 5, 3:44 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 61 min |
| Jul 5, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 54 min |
| Jul 5, 5:24 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 36 min |
| Jul 5, 5:29 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Jul 5, 5:44 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 61 min |
| Jul 5, 5:55 PM MDT | Tornado Warning | LBF | Cherry | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.